Exogenous cushing syndrome mimicking human immunodeficiency virus lipodystrophy.

Samir Gupta, Michael P. Dubé

Research output: Contribution to journalArticle

35 Citations (Scopus)

Abstract

A 45-year-old man infected with human immunodeficiency virus (HIV) developed abnormal fat accumulations that initially were believed to be caused by HIV lipodystrophy. Further clinical evaluation revealed, however, that the patient had developed exogenous Cushing syndrome, which presumably was caused by the inhibition of CYP3A4's metabolism of inhaled fluticasone by the protease inhibitor ritonavir. Clinicians should be aware that clinical clues may indicate conditions other than lipodystrophy that may cause abnormal fat accumulation and that fluticasone should be cautiously administered to patients who are receiving ritonavir.

Original languageEnglish
JournalClinical Infectious Diseases
Volume35
Issue number6
StatePublished - 2002

Fingerprint

Lipodystrophy
Ritonavir
Cushing Syndrome
Fats
HIV
Cytochrome P-450 CYP3A
Protease Inhibitors
Fluticasone

Cite this

Exogenous cushing syndrome mimicking human immunodeficiency virus lipodystrophy. / Gupta, Samir; Dubé, Michael P.

In: Clinical Infectious Diseases, Vol. 35, No. 6, 2002.

Research output: Contribution to journalArticle

@article{e52b130ceffc44468eb1787ce3092c77,
title = "Exogenous cushing syndrome mimicking human immunodeficiency virus lipodystrophy.",
abstract = "A 45-year-old man infected with human immunodeficiency virus (HIV) developed abnormal fat accumulations that initially were believed to be caused by HIV lipodystrophy. Further clinical evaluation revealed, however, that the patient had developed exogenous Cushing syndrome, which presumably was caused by the inhibition of CYP3A4's metabolism of inhaled fluticasone by the protease inhibitor ritonavir. Clinicians should be aware that clinical clues may indicate conditions other than lipodystrophy that may cause abnormal fat accumulation and that fluticasone should be cautiously administered to patients who are receiving ritonavir.",
author = "Samir Gupta and Dub{\'e}, {Michael P.}",
year = "2002",
language = "English",
volume = "35",
journal = "Clinical Infectious Diseases",
issn = "1058-4838",
publisher = "Oxford University Press",
number = "6",

}

TY - JOUR

T1 - Exogenous cushing syndrome mimicking human immunodeficiency virus lipodystrophy.

AU - Gupta, Samir

AU - Dubé, Michael P.

PY - 2002

Y1 - 2002

N2 - A 45-year-old man infected with human immunodeficiency virus (HIV) developed abnormal fat accumulations that initially were believed to be caused by HIV lipodystrophy. Further clinical evaluation revealed, however, that the patient had developed exogenous Cushing syndrome, which presumably was caused by the inhibition of CYP3A4's metabolism of inhaled fluticasone by the protease inhibitor ritonavir. Clinicians should be aware that clinical clues may indicate conditions other than lipodystrophy that may cause abnormal fat accumulation and that fluticasone should be cautiously administered to patients who are receiving ritonavir.

AB - A 45-year-old man infected with human immunodeficiency virus (HIV) developed abnormal fat accumulations that initially were believed to be caused by HIV lipodystrophy. Further clinical evaluation revealed, however, that the patient had developed exogenous Cushing syndrome, which presumably was caused by the inhibition of CYP3A4's metabolism of inhaled fluticasone by the protease inhibitor ritonavir. Clinicians should be aware that clinical clues may indicate conditions other than lipodystrophy that may cause abnormal fat accumulation and that fluticasone should be cautiously administered to patients who are receiving ritonavir.

UR - http://www.scopus.com/inward/record.url?scp=19044392256&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=19044392256&partnerID=8YFLogxK

M3 - Article

C2 - 12203188

AN - SCOPUS:19044392256

VL - 35

JO - Clinical Infectious Diseases

JF - Clinical Infectious Diseases

SN - 1058-4838

IS - 6

ER -